Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 29, 2021Wood County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 29, 2021, 4:45 PM EDT for Wood County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2021, 4:45 PM EDT (20:45 UTC)
Expired
Jun 29, 2021, 5:30 PM EDT
In force
45 min
Issued by
NWS Cleveland, OH

County Wood County, OH

The radar

The Detroit radar (KDTX), 133 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 5:08 PM EDTTSTM WND DMGWeston, OHTREE DOWN ON MAIN ST BETWEEN OAK ST AND CHERRY ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

259 
WWUS81 KCLE 292045
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
445 PM EDT Tue Jun 29 2021

OHZ003-006>008-292130-
Wood-Ottawa-Sandusky-Lucas-
445 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...NORTHWESTERN
SANDUSKY...CENTRAL WOOD AND CENTRAL LUCAS COUNTIES...

At 445 PM EDT, a strong thunderstorm was located near Waterville, or
near Bowling Green, moving northeast at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Toledo, Bowling Green, Perrysburg, Oregon, Rossford, Waterville,
Northwood, Genoa, Woodville, Weston, Maumee, Walbridge, Pemberville,
Millbury, Haskins, Luckey, Grand Rapids, Tontogany, Milton Center and
Stony Ridge.

LAT...LON 4168 8347 4144 8330 4128 8388 4144 8388
TIME...MOT...LOC 2045Z 241DEG 16KT 4145 8366 

$$

Kahn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 29, 4:33 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 29, 4:33 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
433 PM EDT Tue Jun 29 2021

.SYNOPSIS...
A weak trough across the lower Great Lakes region will slowly
move southeast tonight into Wednesday. A more defined cold front
will cross the area on Thursday with a trough lingering through
Friday. High pressure will build in from the northwest Friday
night into Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Showers and thunderstorms have developed across the forecast
area with some along the lake breeze in Northeast Ohio and then
along the instability gradient from North Central into Central
Ohio. In addition, convection is entering Northwest Ohio from
the west. Convection should continue spreading into Northwest
Ohio from the east and west and have some intensity and heavy
rain as this is the region with the highest instability with
temperatures in the 90 to 95 degree range. Some convection may
try to enter interior Northeast Ohio as the outflow from
convection surges southeast, but things are struggling at this
time. Will continue to follow radar trends and issue convective
products as appropriate with several severe thunderstorm
warnings, special weather statements, and flood advisories.

A weak surface trough will continue to move east across the
forecast area tonight and once diurnal heating wears off,
convection will be focused further north where some better upper
jet energy enters. Have highest chance PoPs near and over the
lake, dropping off slightly towards the south. The trough and
better jet energy will be across the area on Wednesday and
convection will perk up again during the afternoon hours,
focusing on the southeast portion of the area. There remains a
non-zero severe risk with instability rebuilding across the
region and with some jet energy aloft, things could become a bit
more organized than today, although the area could be the
southeast half of the area before racing off into PA and NY. The
trough slides southeast on Wednesday night as a cold front
approaches from the north, so rain chances will still be
expected although thunder and heavy rain will diminish.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
By Thursday, the upper trough becomes more positively tilted
and will sag south across the Great Lakes. Convective debris may
be in place across the area from Wednesday and Wednesday night,
so some uncertainty remains on how unstable we can get
Thursday. First thoughts are that the mid levels will be too dry
to support any widespread convection, even though we'll have
better deep layer shear with the trough. On Friday, the
unsettled pattern continues as the upper trough becomes less
progressive, stalls, and perhaps cuts off in the vicinity of the
eastern Great Lakes. This may provide enough low-level moisture
for some cloud cover on Friday, though the mid and upper levels
are fairly dry, so it may be hard to carry anything higher than
low-end chance showers at this time. Daytime heating and
steeper mid-level lapse rates may provide enough instability for
some afternoon and evening thunder as well.

Temperatures on Thursday and Friday will be back to normal to
slightly below normal, in the upper 70s to lower 80s; a welcome
relief from the heat and humidity from the past week.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The forecast cut-off upper low will progress east and south towards
the Mid-Atlantic Saturday and Sunday. Average to slightly below
average temperatures will continue to be expected for the July 4th
weekend. Slightly better moisture profile will be present on
Saturday, especially east of I-71, so could see some isolated to
scattered rain showers in the afternoon with perhaps some thunder
given . For now, thinking much of the area should be dry for July
4th (Sunday) with mostly pleasant weather. By Monday, upper ridging
begins to take hold across the Upper Midwest, extending into the
Great Lakes as the upper low moves into New England and eventually
off the coast by Monday night. A weak trough may brush the Great
Lakes on Monday night into Tuesday, so that will be something to
watch for precipitation chances Monday night into Tuesday. In
addition, normal to above average temperatures in the mid to upper
80s, in addition to increased low-level moisture, will arrive back
across the region.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Cumulus field and shower and thunderstorm activity is expanding
across the region this afternoon as convection is beginning to
tap into the warm, moist air mass. The most troublesome area in
the near term will be along the lake breeze as convection
develops in NE OH and NW PA. Have TS in the TAFs for KERI and
KCLE at TAF issuance and will continue these over the next
several hours with vsby in moderate rain being the main concern
but some MVFR ceilings could briefly enter. Elsewhere, TS
chances are a bit more of a wild card but have at least a
vicinity mention for now. With current coverage trends, believe
that KTOL, KFDY, and KMFD could have a thunderstorm at the
terminal. Storms should diminish with the loss of diurnal
heating and have trends improving later this evening. Storms
over lower Michigan this evening will progress east across the
lake and could retain as some showers overnight at KERI have a
vicinity shower mention there. The warm moist air mass will
continue into Wednesday and another round of showers and
thunderstorms in the afternoon will exist and have more vicinity
thunder mentioned late in the TAF period. Winds will be
generally south across the region with west to northwest winds
behind the lake breeze this afternoon.

Outlook...Periods of non-VFR possible with several rounds of
scattered showers and thunderstorms Wednesday through Friday.

&&

.MARINE...
Generally light, south to southwesterly flow, around 10 knots, will
persist through Wednesday. Some increased flow near 15 knots may be
possible Wednesday afternoon before decreasing back around 10 knots
by Wednesday night into Thursday. By Thursday night, a cold front
may move across the lake, which could bring northerly flow, 15 to 20
knots Friday into Saturday. Will have to monitor for any marine-
related headlines during this period if trends increase.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...Sefcovic
MARINE...Kahn
Hazardous weather outlook, Jun 29, 3:50 AM EDT, 12 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
350 AM EDT Tue Jun 29 2021

LEZ061-142>149-162>169-300800-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
350 AM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-300800-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
350 AM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

There is a marginal risk for isolated to widely scattered strong to
severe thunderstorms today, with the best chance west of I-71. The
primary threat will be damaging winds. Heavy rain and localized
flooding will be possible within any thunderstorms that develop
today.

High temperatures will be in the upper 80s to lower 90s today. The
warm temperatures combined with a humid airmass will lead to heat
indices in the mid to upper 90s this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal risk for isolated to widely scattered strong to
severe thunderstorms on Wednesday, with the best chance along and
east of I-71. The primary threat will be damaging winds. Heavy rain and localized
localized flooding will be possible within any thunderstorms that
develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 29, 3:08 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Cleveland OH
308 PM EDT Tue Jun 29 2021

OHZ011-013-021-022-292000-
Summit-Geauga-Portage-Cuyahoga-
308 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PORTAGE...
SOUTHWESTERN GEAUGA...SOUTHEASTERN CUYAHOGA AND NORTHERN SUMMIT
COUNTIES...

At 308 PM EDT, a strong thunderstorm was located near Parma, or 9
miles south of Cleveland, moving east at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Cleveland, Parma, North Royalton, Solon, Hudson, Twinsburg,
Streetsboro, Warrensville Heights, Macedonia, South Russell, Highland
Hills, Garfield Heights, Maple Heights, Broadview Heights, Aurora,
Brecksville, Bedford, Beachwood, Seven Hills and Bedford Heights.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4151 8125 4121 8125 4126 8169 4128 8169
      4128 8173 4142 8170
TIME...MOT...LOC 1908Z 270DEG 15KT 4135 8162

Kahn
Special weather statement, Jun 29, 3:22 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Cleveland OH
322 PM EDT Tue Jun 29 2021

OHZ010-011-020-292015-
Medina-Lorain-Cuyahoga-
322 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CUYAHOGA...
NORTHWESTERN MEDINA AND CENTRAL LORAIN COUNTIES...

At 322 PM EDT, a strong thunderstorm was located near Grafton, or 7
miles south of Elyria, moving northeast at 10 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Elyria, Strongsville, Brunswick, Westlake, North Ridgeville, Grafton,
North Olmsted, Avon, Berea, Olmsted Falls, Eaton, Oberlin, Lagrange,
Penfield, South Amherst, Pittsfield, Valley City and Eaton Estates.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4115 8218 4131 8229 4148 8195 4124 8180
TIME...MOT...LOC 1922Z 244DEG 10KT 4127 8215

Kahn
Special weather statement, Jun 29, 3:27 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Cleveland OH
327 PM EDT Tue Jun 29 2021

OHZ018-019-027-028-292015-
Crawford-Seneca-Huron-Wyandot-
327 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HURON...
SOUTHEASTERN SENECA...SOUTHEASTERN WYANDOT AND NORTHWESTERN CRAWFORD
COUNTIES...

At 327 PM EDT, a strong thunderstorm was located near Bucyrus, moving
northeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bucyrus, Upper Sandusky, Willard, Plymouth, New Washington,
Bloomville, Chatfield, Attica, Benton, Nevada, Oceola and Sulpher
Springs.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4074 8319 4083 8323 4122 8290 4106 8262
      4099 8270 4099 8273 4098 8272 4072 8304
TIME...MOT...LOC 1927Z 217DEG 23KT 4084 8308

Kahn
Special weather statement, Jun 29, 4:14 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
414 PM EDT Tue Jun 29 2021

OHZ037-047-292100-
Morrow-Knox-
414 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT MORROW AND NORTHWESTERN KNOX
COUNTIES...

At 414 PM EDT, a strong thunderstorm was located near Ashley, or 12
miles east of Delaware, moving northeast at 15 mph.

Wind gusts up to 55 mph and half inch hail are possible with this
storm.

Locations impacted include...
Mount Gilead, Fredericktown, Cardington, Ashley, Chesterville,
Sparta, Edison, Marengo and Fulton.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4035 8275 4036 8293 4041 8293 4042 8303
      4049 8298 4049 8296 4051 8296 4064 8287
      4048 8249 4032 8275
TIME...MOT...LOC 2014Z 220DEG 15KT 4035 8286

Jaszka
Local storm report, Jun 29, 4:45 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
445 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLOOD            5 S PERRY               41.69N 81.13W
06/29/2021                   LAKE               OH   911 CALL CENTER

            FLOODING ON A FEW ROADS IN LEROY TOWNSHIP
            AND CONCORD. HIGH WATER SIGNS HAVE BEEN
            PLACED ON ROADS.

&&

KEC
Special weather statement, Jun 29, 4:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
445 PM EDT Tue Jun 29 2021

OHZ003-006>008-292130-
Wood-Ottawa-Sandusky-Lucas-
445 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...NORTHWESTERN
SANDUSKY...CENTRAL WOOD AND CENTRAL LUCAS COUNTIES...

At 445 PM EDT, a strong thunderstorm was located near Waterville, or
near Bowling Green, moving northeast at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Toledo, Bowling Green, Perrysburg, Oregon, Rossford, Waterville,
Northwood, Genoa, Woodville, Weston, Maumee, Walbridge, Pemberville,
Millbury, Haskins, Luckey, Grand Rapids, Tontogany, Milton Center and
Stony Ridge.

LAT...LON 4168 8347 4144 8330 4128 8388 4144 8388
TIME...MOT...LOC 2045Z 241DEG 16KT 4145 8366

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:31 PM EDTSpecial Weather StatementCLELake44 min
Jun 29, 1:34 PM EDTSpecial Weather StatementCLELake41 min
Jun 29, 1:46 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake44 min
Jun 29, 1:58 PM EDTSpecial Weather StatementCLEAshtabula47 min
Jun 29, 2:01 PM EDTSpecial Weather StatementCLECrawford29 min
Jun 29, 2:11 PM EDTAreal Flood AdvisoryCLEGeauga, Lake3 hr
Jun 29, 2:18 PM EDTSpecial Weather StatementCLEMarion27 min
Jun 29, 2:30 PM EDTSpecial Weather StatementCLELake45 min
Jun 29, 2:47 PM EDTSpecial Weather StatementCLEErie43 min
Jun 29, 2:51 PM EDTSpecial Weather StatementCLECrawford24 min
Jun 29, 3:08 PM EDTSpecial Weather StatementCLECuyahoga52 min
Jun 29, 3:22 PM EDTSpecial Weather StatementCLELorain53 min
Jun 29, 3:27 PM EDTSpecial Weather StatementCLECrawford48 min
Jun 29, 3:28 PM EDTSpecial Marine WarningCLE2 hr
Jun 29, 3:29 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Richland, Seneca, Wyandot46 min
Jun 29, 3:55 PM EDTSevere Thunderstorm WarningCLELorain, Medina50 min
Jun 29, 3:58 PM EDTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot47 min
Jun 29, 4:06 PM EDTSpecial Marine WarningCLE114 min
Jun 29, 4:10 PM EDTAreal Flood AdvisoryCLECrawford, Wyandot3 hr
Jun 29, 4:14 PM EDTSpecial Weather StatementCLEMorrow46 min
Jun 29, 4:40 PM EDTAreal Flood AdvisoryCLEMorrow3 hr
Jun 29, 4:49 PM EDTSpecial Weather StatementCLEKnox41 min
Jun 29, 4:49 PM EDTSpecial Weather StatementCLEMedina41 min
Jun 29, 5:06 PM EDTSevere Thunderstorm WarningCLELorain, Medina39 min
Jun 29, 5:09 PM EDTSpecial Weather StatementCLEAshland, Knox51 min
Jun 29, 5:24 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox, Wayne51 min
Jun 29, 5:28 PM EDTSpecial Marine WarningCLE92 min
Jun 29, 5:35 PM EDTSpecial Weather StatementCLEWyandot40 min
Jun 29, 5:42 PM EDTSevere Thunderstorm WarningCLEMedina, Summit, Wayne33 min
Jun 29, 6:10 PM EDTSpecial Weather StatementCLESandusky50 min
Jun 29, 6:13 PM EDTSpecial Marine WarningCLE71 min
Jun 29, 6:36 PM EDTSpecial Weather StatementCLEMahoning, Portage, Trumbull54 min
Jun 29, 6:36 PM EDTSevere Thunderstorm WarningCLEWyandot39 min
Jun 29, 6:42 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull63 min
Jun 29, 6:43 PM EDTAreal Flood AdvisoryCLEWyandot3 hr
Jun 29, 7:05 PM EDTAreal Flood AdvisoryCLEHancock, Ottawa, Sandusky, Seneca, Wood3 hr
Jun 29, 7:05 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Richland, Seneca, Wyandot27 min
Jun 29, 7:29 PM EDTFlash Flood WarningCLETrumbull3 hr
Jun 29, 7:56 PM EDTSpecial Marine WarningCLE94 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.